MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTISYS¿ QUARTZ ABLATION SYSTEM; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTISYS¿ QUARTZ ABLATION SYSTEM; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number PN-004 400
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an accessory pathway procedure, a contact force issue with two tactisys units resulted in a delay to the procedure.After completing the 1.7.2 upgrade on the tactisys (first case after the upgrade), contact force was unable to be obtained on four different tactiflex se catheters and two tactisys units.Initially, the first tactiflex se was connected to the tactisys.Contact force was detected but was out of range and would not reset.Next, a second tactiflex se was connected to tactisys and the same issue occurred.Next, a third tactiflex se was connected to a different tactisys and the same issue occurred.The third tactiflex se was then connected to the original tactisys and the issue persisted.Lastly, a fourth tactiflex se was connected to both tactisys units with no resolution.Cables were checked, connected, and reconnected.The ensite x dws and tactisys units were power cycled, and the amplifier was also restarted twice during troubleshooting.The case was restarted with no resolution.A safire tx was utilized without issue to complete the procedure with no adverse consequences to the patient.Later, both tactisys units were tested with numerous catheters in a non-clinical setting and neither tactisys would detect force.The account has been using a loaner regional demo tactisys unit until their replacement arrived and contact force catheters could be utilized with the demo unit and now with their replacement tactisys unit as well.
 
Additional Manufacturer Narrative
One tactisys quartz was received for evaluation.Fiso diagnostic revealed a signal loss at channel three and no contact force data was displayed.Based on the information and investigation provided to abbott, the root cause was isolated to debris within the lc/lc fiber optic adapter.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the optical issue were identified.

Brand Name
TACTISYS¿ QUARTZ ABLATION SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19554104
Report Number2184149-2024-00105
Device Sequence Number6715933
Product Code OAE
UDI-Device Identifier07640157990194
UDI-Public(01)07640157990194(10)7042891
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPN-004 400
Device Catalogue NumberPN-004 400
Device Lot Number7042891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTISYS QUARTZ ABLATION SYSTEM.
Patient SexUnknown